Alert archive / Ohio / Coastal Flood Statements in 2010

Coastal Flood Statement 2, NWS Cleveland, OH

September 8, 20104 counties in Ohio; Erie County, Pennsylvania

NWS Cleveland, OH issued this coastal flood statement at Sep 8, 2010, 3:57 AM EDT for 4 counties in Ohio; Erie County, Pennsylvania. It took effect at Sep 8, 2010, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Sep 8, 2010, 3:57 AM EDT (07:57 UTC)
In effect from
Sep 8, 2010, 8:00 AM EDT
Expired
Sep 8, 2010, 8:00 PM EDT
In force
12 hr
Issued by
NWS Cleveland, OH

Counties Ashtabula County, OH, Cuyahoga County, OH, Lake County, OH, Lorain County, OH, Erie County, PA

The radar

The Cleveland radar (KCLE), 66 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 8.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2010-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2010-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2503 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
354 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

362 
WHUS41 KCLE 080757
CFWCLE

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
357 AM EDT WED SEP 8 2010

OHZ010>012-089-PAZ001-081600-
/O.NEW.KCLE.CF.S.0002.100908T1200Z-100909T0000Z/
LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE-
357 AM EDT WED SEP 8 2010

...HIGH RISK OF RIP CURRENTS FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

WEST TO NORTHWEST WINDS 20 TO 25 KNOTS ARE EXPECTED THROUGH MUCH
OF TODAY WITH WAVES RANGING FROM 6 TO 10 FEET. THE COMBINATION OF
THE STRONG WINDS AND HIGH WAVES WILL ALLOW FOR RIP CURRENTS TODAY. 

A HIGH RISK OF RIP CURRENTS MEANS THAT RIP CURRENT WILL BE
DANGEROUS AND MAY BE LIFT THREATENING TO ANYONE ENTER THE LAKE.
HEED THE ADVICE OF LIFEGUARD AND LOCAL OFFICIALS. PAY ATTENTION
TO POSTED SIGNS AND FLAGS.

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this coastal flood statement went out at Sep 8, 3:18 AM EDT, 39 minutes earlier.

Area forecast discussion, Sep 8, 3:18 AM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
318 AM EDT WED SEP 8 2010

.SYNOPSIS...
A SERIES OF TROUGH OF LOW PRESSURE WILL MOVE SOUTHEAST THROUGH THE
EASTERN GREAT LAKES THROUGH THURSDAY THEN HIGH PRESSURE WILL MOVE
EAST ACROSS THE REGION THURSDAY NIGHT INTO FRIDAY NIGHT. A WEAK COLD
FRONT IS EXPECTED TO CROSS THE AREA SATURDAY NIGHT INTO SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM WEDNESDAY EVENING/...
PROBLEMS TODAY WILL BE WINDY CONDITIONS AND SE PUSH OF STRATOCU INTO
THE CWA ALONG WITH POSSIBLE LAKE EFFECT SHRA FOR THE SNOWBELT.
LATEST MODELS RUNS INDICATE WINDS SHOULD BE ABLE TO RISE NO HIGHER
THAN 20 TO 30 MPH WITH POSSIBLE GUSTS TO 40 WHICH WILL REQUIRE NO
FURTHER HEADLINING.  SO FAR STRATOCU OVER LOWER MI NOT MAKING MUCH
PROGRESS SE. LOW LEVEL MOISTURE PROGGED TO DROP SE INTO THE CWA
TODAY AND 850 MB THERMAL TROUGH SETTLES INTO THE AREA. THINK WE
SHOULD START TO SEE SOME CU START TO DEVELOP OFF OF LAKE ERIE TOWARD
DAYBREAK AND THEN SPREAD SW OVER A GOOD PART OF THE CWA DURING THE
LATE MORNING TO EARLY AFTERNOON HOURS AS DAYTIME HEATING GENERATES
DIURNAL CU. DEEPER MOISTURE STAYS NE OF THE AREA BUT COMBINATION OF
THERMAL THROUGH ALOFT AND WRAP LOW LEVEL MOISTURE WITH FAVORABLE
LAKE EFFECT CONDITIONS SHOULD BE ENOUGH TO PRODUCE A FEW SHRA IN THE
SNOWBELT.

&&

.SHORT TERM /6 PM WEDNESDAY EVENING THROUGH FRIDAY NIGHT/...
LITTLE CHANGES IN THE PATTERN INTO MIDDAY THU AS A SERIES OF TROUGHS
ROTATE SE ACROSS THE EASTERN LAKES WHICH SHOULD ACT TO FOCUS
MOISTURE AND PROVIDE LIFT. WILL KEEP SMALL CHANCE FOR SHRA GOING
INTO THU NIGHT FOR THE SNOWBELT WITH MAINLY JUST THE EASTERN
SNOWBELT UNDER THE THREAT BY THU NIGHT AS ENOUGH SURFACE RIDGING
SHOULD BE BUILDING IN FROM THE WEST TO SHIFT THE THREAT TO JUST THAT
PART OF THE SNOWBELT. PROBABLY WON'T SEE THE STRATOCU BREAK OFF IN
NW PA UNTIL FRI AFTERNOON OR EVENING..BUT FOR COLLABORATION WILL
BACK SKY COVER DOWN SOME ON FRI. COOLER FLOW WILL KEEP TEMPS A
LITTLE BELOW NORMAL THROUGH THU NIGHT WITH SOME MODERATION ON FRI AS
RIDGE MOVE OVERHEAD TO END COLD ADVECTION.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
MODELS CONTINUE TO HAVE DIFFERENCES IN TIMING OF ARRIVAL OF MOISTURE
ASSOCIATED WITH A COLD FRONT THAT SHOULD MOVE ACROSS THE REGION SAT
NIGHT INTO EARLY SUNDAY WITH GFS REMAINING THE FASTER SOLUTION. WILL
KEEP CONTINUITY WITH LAST SEVERAL FORECASTS AND SPLIT THE MODEL
DIFFERENCES BY TRYING TO BRING IN THE SHRA/TSRA CHANCE MAINLY WEST
HALF LATE SAT...ALL OF AREA SAT NIGHT THEN SHIFT INTO THE EAST HALF
BY SUN AFTERNOON. GIVEN THE PERSISTENT MODEL DIFFERENCES STILL DON'T
HAVE MUCH CONFIDENCE YET FOR HOW THE WEEKEND'S WEATHER WILL PLAY OUT
OTHER THAN TEMPS LOOK TO STAY A LITTLE ABOVE NORMAL.

LARGE PUSH OF DRIER AIR AND HIGH PRESSURE SHOULD OVERSPREAD THE
REGION SUNDAY NIGHT INTO MONDAY TO PRODUCE DRY CONDITIONS.
HOWEVER...THE FASTER GFS BRINGS ANOTHER UPPER TROUGH ACROSS THE
LAKES MONDAY INTO TUE WHILE THE ECMWF BRINGS A WEAKER TROUGH FOR
TUE. SEE NO GOOD REASON TO CHANGE CURRENT FORECAST MUCH THAT HAS
SLIGHT CHANCE RETURNING BY TUE.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
MAINLY CLEAR SKIES OVER SITES AT THIS TIME...BUT WITH HIGH
PRESSURE STILL OFF TO THE WEST AND CYCLONIC FLOW ALOFT REMAINING
OVER THE AREA TODAY A POTENTIALLY MOSTLY SUNNY START WILL QUICKLY
DIMINISH DURING THE MORNING HOURS AS CU EXPECTED TO DEVELOP FOR
ALL SITES. THIS WILL BE ESPECIALLY TRUE FOR EASTERN SITES WITH
FLOW OFF THE LAKE ALSO AIDING TO PRODUCE CLOUDS LATER THIS
MORNING. MENTIONED SOME MVFR CEILINGS AT CLE YNG AND ERI. CAK WILL
BE ON THE EDGE BUT WILL REEVALUATE FOR 12Z TAF ISSUANCE. GUIDANCE
SUGGESTING MOST SITES TO REMAIN DRY TODAY DESPITE CLOUDINESS BUT
THINK THERE WILL BE A GOOD ENOUGH CHANCE AT ERI TO MENTION SOME
TEMP LAKE EFFECT SHOWERS LATER THIS MORNING.

GOING INTO AFTERNOON HIGH PRESSURE BUILDING IN WILL HELP ALLOW FOR
WESTERN SITES TO BECOME MORE SCATTERED LATER IN THE AFTERNOON.
MFD AND EAST WILL SEE CLOUDS THROUGH THE REMAINDER OF THE DAY WITH
CLOUDS SCATTERING OUT AROUND OR AFTER SUNSET.

.OUTLOOK...NON VFR POSSIBLE SATURDAY AFTERNOON THROUGH SUNDAY
MORNING IN SHOWERS OR THUNDERSTORMS THEN LOW CEILINGS.

&&

.MARINE...
LOW PRESSURE WILL MOVE EAST ACROSS THE NORTHERN GREAT LAKES TODAY
AND INTO SOUTHERN QUEBEC THIS EVENING. MEANWHILE...HIGH PRESSURE
BUILDING IN BEHIND LOW PRESSURE WILL ALLOW FOR STRONGER WESTERLY
WINDS IN THE 20 TO 25 KNOTS RANGE AND WAVES RANGING BETWEEN 5 AND 9
FEET TO CONTINUE THROUGH TODAY. WINDS ARE EXPECTED TO GRADUALLY
DIMINISH THROUGH TONIGHT AND DURING THE DAY THURSDAY. WITH THAT THE
SMALL CRAFT ADVISORY CRITERIA WILL CONTINUE TODAY AND TONIGHT...AND
EVEN INTO THURSDAY ESPECIALLY FOR THE EASTERN HALF OF THE LAKE. WITH
FAIRLY GOOD CONFIDENCE EXTENDED THE SMALL CRAFT ADVISORY TO TOMORROW
AFTERNOON. FOR THE END OF THE WEEK HIGH PRESSURE BUILDING OVER THE
LAKE WILL ALLOW FOR QUIETER CONDITIONS BEFORE THE NEXT COLD FRONT
APPROACHES THE LAKE FOR SATURDAY.

THERE WILL BE A HIGH RISK FOR RIP CURRENTS TODAY ESPECIALLY FROM
AROUND AVON EAST TO RIPLEY NY. WITH THAT ISSUED THE HAZARD FOR HIGH
RIP CURRENT RISK FROM LORAIN COUNTY EAST TO THE PA/NY BOARDER.

AS FAR AS LOW WATER IN THE WESTERN BASIN GOES...FORECAST MODELS
SHOWING THE LAKE LEVEL TO JUST BARELY REMAIN ABOVE THE CRITICAL MARK
TODAY. SO FAR FORECAST VALUES HAVE BEEN VERIFYING WELL SINCE LAST
EVENING SO WILL HOLD OFF ON ISSUING ANY HEADLINES FOR LOW WATER.
GUIDANCE SHOWING THE LOWEST POINT IS EXPECTED TO BE THIS
MORNING...THEN A RISING TREND THROUGH TODAY. THIS WILL HAVE TO BE
WATCHED THROUGH THE MORNING HOURS TO SEE IF THE FORECAST DEVIATES
FROM OBSERVATIONS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THURSDAY FOR LEZ142>149.

&&

SYNOPSIS...ADAMS
NEAR TERM...ADAMS
SHORT TERM...ADAMS
LONG TERM...ADAMS
AVIATION...ABE
MARINE...ABE
Hazardous weather outlook, Sep 7, 10:19 PM EDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1019 PM EDT TUE SEP 7 2010

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-090230-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
1019 PM EDT TUE SEP 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE WILL LIKELY BE A HIGH RISK FOR RIP CURRENTS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-090230-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1019 PM EDT TUE SEP 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NEAR GALE FORCE WINDS ARE EXPECTED ON LAKE ERIE WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 7, 10:05 PM EDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1005 PM EDT TUE SEP 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     DOWNBURST        SHAKER HEIGHTS          41.48N 81.55W
09/07/2010                   CUYAHOGA           OH   TRAINED SPOTTER

            MANY TREES REPORTED DOWN ALONG FARNSLEIGH ROAD AND VAN
            AKEN BOULEVARD.

0520 PM     TSTM WND DMG     CLEVELAND               41.48N 81.68W
09/07/2010                   CUYAHOGA           OH   PUBLIC

            A COUPLE LARGE TREE LIMBS WERE DOWNED.

0520 PM     HAIL             CLEVELAND               41.48N 81.68W
09/07/2010  E1.25 INCH       CUYAHOGA           OH   PUBLIC

0525 PM     HAIL             BEACHWOOD               41.48N 81.50W
09/07/2010  E1.00 INCH       CUYAHOGA           OH   PUBLIC

0548 PM     TSTM WND DMG     5 S BELLVILLE           40.55N 82.51W
09/07/2010                   KNOX               OH   PUBLIC

            A FEW LARGE TREE LIMBS WERE DOWNED.

0558 PM     TSTM WND DMG     3 SW ASHTABULA          41.85N 80.84W
09/07/2010                   ASHTABULA          OH   LAW ENFORCEMENT

            TWO TREES WERE DOWNED.

0605 PM     TSTM WND DMG     GENEVA                  41.80N 80.95W
09/07/2010                   ASHTABULA          OH   PUBLIC

            A FEW LARGE TREE LIMBS WERE DOWNED.

0607 PM     TSTM WND DMG     APPLE CREEK             40.75N 81.83W
09/07/2010                   WAYNE              OH   TRAINED SPOTTER

            A FEW LARGE LIMBS WERE DOWNED.

0607 PM     HAIL             APPLE CREEK             40.75N 81.83W
09/07/2010  E1.00 INCH       WAYNE              OH   TRAINED SPOTTER

0630 PM     TSTM WND DMG     NORTH CANTON            40.87N 81.40W
09/07/2010                   STARK              OH   TRAINED SPOTTER

            A COUPLE LARGE TREE LIMBS WERE DOWNED.

0639 PM     DOWNBURST        3 SW WATTSBURG          41.97N 79.85W
09/07/2010                   ERIE               PA   LAW ENFORCEMENT

            THUNDERSTORM WINDS TOPPLED MANY TREES. A COUPLE HOMES HAD
            TREES LAND ON THEM.

0640 PM     HAIL             NORTH CANTON            40.87N 81.40W
09/07/2010  E1.00 INCH       STARK              OH   PUBLIC

0650 PM     TSTM WND DMG     5 E HARTVILLE           40.96N 81.24W
09/07/2010                   STARK              OH   TRAINED SPOTTER

            FOUR TREES AND A FEW LARGE LIMBS WERE DOWNED.

0713 PM     TSTM WND DMG     3 W WARREN              41.24N 80.87W
09/07/2010                   TRUMBULL           OH   TRAINED SPOTTER

            SEVERAL TREES WERE REPORTED DOWN.

0715 PM     TSTM WND DMG     WARREN                  41.24N 80.82W
09/07/2010                   TRUMBULL           OH   TRAINED SPOTTER

            NUMEROUS TREES WERE DOWNED.

0750 PM     HAIL             2 N WALNUT CREEK        40.55N 81.73W
09/07/2010  E1.00 INCH       HOLMES             OH   TRAINED SPOTTER

&&

KUBINA
Local storm report, Sep 7, 10:35 PM EDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1035 PM EDT TUE SEP 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     TSTM WND DMG     BUCYRUS                 40.80N 82.97W
09/07/2010                   CRAWFORD           OH   NEWSPAPER

            TWO TREES DOWNED.

0458 PM     TSTM WND DMG     8 WNW MEDINA            41.18N 82.01W
09/07/2010                   MEDINA             OH   PUBLIC

            A COUPLE TREES WERE DOWNED.

&&

KUBINA
Local storm report, Sep 7, 11:55 PM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1155 PM EDT TUE SEP 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND DMG     4 SE ERIE               42.08N 80.03W
09/07/2010                   ERIE               PA   PUBLIC

            TWO LARGE LIMBS DOWN.

&&

KIELTYKA

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 8:17 PM EDTSevere Thunderstorm WarningCLEStark15 min
Sep 7, 9:42 PM EDTSevere Thunderstorm WarningCLEErie30 min

Nearby

Coastal Flood Statements in Ohio, 2010Coastal Flood Statements in Pennsylvania, 2010Every coastal flood statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.